Hail, Stonewall
- When
- April 7, 1:45 PM CST
- Where
- Stonewall County, Peacock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.183, -100.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 7, 1:40 PM CST, 5 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 240 PM CDT SUN APR 7 2002 LATE THIS AFTERNOON UPPER LOW OVER SOUTH CENTRAL NEW MEXICO AND CONTINUING TO TRANSLATE EAST TOWARD THE FA. MODELS MOVE THIS FEATURE ACROSS WEST TEXAS OVERNIGHT AND EARLY MONDAY. DRYLINE HAS PUSHED EAST OF LUBBOCK WITH A LINE OF STORMS DEVELOPING OVER SOUTHEAST CWFA IN AREA OF BEST LIFT...CONVERGENCE AND DEEPER MOISTURE. WILL HAVE HIGHEST POPS SOUTHEAST AREAS AND KEEP A 10 PERCENT CHANCE OVER CENTRAL AND WESTERN AREAS AS UPPER LOW APPROACHES AND WITH COLD AIR ALOFT COULD SEE A FEW HIGH BASED THUNDERSTORMS THIS EVENING. FRONT MOVES THROUGH THE FA OVERNIGHT SO WILL KEEP MONDAY ON THE COOL SIDE ALONG WITH MOSTLY CLOUDY CONDITIONS FROM WRAP AROUND MOISTURE THEN HIGH PRESSURE BUILDS INTO THE FA. EXTENDED FORECAST...TRANQUIL WEATHER TUESDAY AND WEDNESDAY...THEN ANOTHER STRONG UPPER TROUGH DEVELOPS OVER THE SOUTHWEST UNITED STATES ONCE AGAIN BRINGING A THREAT OF THUNDERSTORMS TO THE FA THURSDAY AND FRIDAY. AS UPPER TROUGH MOVES EAST OF THE FA SATURDAY SKIES TO RETURN TO PARTLY CLOUDY ALONG WITH A WARMING TREND. FRIONA 46 59 38 68 / 10 10 00 TULIA 44 60 38 69 / 10 10 00 CHILDRESS 49 63 43 71 / 30 10 00 BROWNFIELD 45 66 42 73 / 10 10 00 LUBBOCK 47 64 41 72 / 10 10 00 ASPERMONT 52 65 46 72 / 70 10 00 .LUB...TORNADO WATCH UNTIL 700 PM CDT FOR TXZ042>044.
TXZ021>044-071900- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE SOUTHERN LOW ROLLING PLAINS...GENERALLY SOUTHEAST OF A LINE THROUGH PADUCAH...DICKENS...AND CLAIREMONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER THE EXTREME SOUTHERN PANHANDLE AND ALL EXCEPT THE SOUTHWEST PORTIONS OF THE SOUTH PLAINS. THUNDERSTORMS THIS MORNING OVER THE WESTERN SOUTH PLAINS WILL MOVE EAST WITH A THREAT OF HAIL LOCALLY UP TO QUARTER SIZE. THE GREATER RISK OF SEVERE THUNDERSTORMS IS SOUTHEAST OF A LINE FROM CHILDRESS TO CROSBYTON TO TAHOKA AS WARM MOIST AIR MOVES NORTH INTO THE SOUTHERN ROLLING PLAINS. AS THE DRYLINE MOVES INTO THE MODERATE RISK AREA THIS AFTERNOON THERE WILL BE A RISK OF SEVERE THUNDERSTORMS WITH HAIL GOLFBALL SIZE OR LARGER...LOCALLY DAMAGING STRAIGHT LINE WINDS...AS WELL AS AN ISOLATED TORNADO. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OVER THE SOUTH PLAINS...AND ESPECIALLY THE LOW ROLLING PLAINS THIS AFTERNOON AND THIS EVENING.
TXZ042>044-071955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT SUN APR 7 2002 CANCEL TORNADO WATCH FOR THE FOLLOWING COUNTY... GARZA TORNADO WATCH REMAINS IN EFFECT TIL 7 PM FOR THE FOLLOWING COUNTIES... KENT...STONEWALL END
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289121.